Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 15, 2006, 9:56 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2006, 9:56 AM MST (16:56 UTC)
- Expired
- Jan 15, 2006, 2:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 151656 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 956 AM MST SUN JAN 15 2006 IDZ017-021-152100- /O.NEW.KPIH.WI.Y.0001.060115T1656Z-060115T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 956 AM MST SUN JAN 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. ALONG INTERSTATE 84 AND 86 BETWEEN BURLEY AND POCATELLO WINDS WILL BE FROM THE WEST AT 30 TO 40 MPH UNTIL 200 PM MST. BY 200 PM MST WINDS WILL DECREASE TO 15 TO 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 152103 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MST SUN JAN 15 2006 IDZ017-021-152215- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-060115T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 203 PM MST SUN JAN 15 2006 ...WIND ADVISORY HAS EXPIRED... AT 200 PM MST WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN WERE FROM THE WEST AT 20 TO 30 MPH AND CONTINUING TO DECREASE. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 15, 2:45 AM MST, 7 hours 11 minutes earlier.
Area forecast discussion, Jan 15, 2:45 AM MST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 245 AM MST SUN JAN 15 2006 SHORT TERM...SUNDAY THRU TUE NIGHT...SFC COLD FRONT IS IN THE MAGIC VALLEY EARLY THIS MORNING ...AND CONTINUING TO MOVE EAST. STILL LOOKS LIKE IT WILL PASS THRU THE CWA INTO WY BY MID MORNING. STRONG WINDS IN THE ERN MAGIC VALLEY AND SNAKE RIVER PLAIN STILL A GOOD BET. GFS MOS TAKING A MORE CONSERVATIVE STANCE THAN THE ETA MOS...BUT PREVIOUS EVENTS HAVE FAVORED THE STRONGER ETA NUMBERS. WILL KEEP WINDS JUST BELOW ADVISORY CRITERA...OR JUST BELOW THE ETA MOS NUMBERS. LOW LEVEL FEATURES ARE FAVORABLE...BUT NOT MUCH SUPPORT FROM UPPER WINDS. SFC WINDS SHOULD PEAK LATE MORNING TO MID AFTN. TEMPS WARMED DURING THE EVENING HOURS...AND SOME OF THE SNOW IN THE VALLEYS MIXED WITH RAIN. RADAR STILL SHOWING PRECIP MOVING IN FROM SW ID EARLY THIS MORNING...BUT THE COVERAGE SHOULD DECREASE WITH FRONTAL PASSAGE. THE ERN HIGHLANDS WILL CONTINUE WITH FAIRLY WIDESPREAD SNOW THRU THE DAY...WITH SEVERAL INCHES OF SNOW ACCUMULATION POSSIBLE AT THE HIGHER ELEVATIONS. THERE ARE INDICATIONS OF A SNAKE PLAIN CONVERGENCE ZONE DEVELOPING LATER THIS MORNING BEHIND THE FRONT. ETA H7 WINDS TURN TO THE NW BY 18Z...WHICH SHOULD RESULT IN NW FLOW OUT OF THE VALLEYS THAT DRAIN INTO THE NRN SNAKE RIVER PLAIN. THIS...COMBINED THE STRONG W TO SW WINDS BEHIND THE FRONT SHOULD LEAD TO THE SPCZ. EXPECT A COUPLE OF HRS OF SNOW OVER THE UPPER AND LOWER SNAKE RIVER PLAIN AS THE SPCZ MOVES SOUTH. PRECIP SHOULD DIMINISH TONIGHT TO MTN SNOW SHOWERS ...MAINLY IN THE EAST. UPPER RIDGING ON MONDAY SHOULD RESULT IN A DRY DAY...BUT QUITE A BIT COLDER. MAY SEE ISOLD SNOW SHOWERS IN THE MTNS ON MON. MSTR BEGINS TO SPILL OVER THE RIDGE MON NITE WITH SNOW DEVELOPING MAINLY IN THE CEN MTNS AND ERN HIGLANDS. WARM ADV SNOW MOVES OVER MUCH OF THE CWA ON TUE...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE MTNS. THE SNAKE RIVER PLAIN MAY ALSO PICK UP A FEW INCHES BEFORE THIS EVENT ENDS. HEDGES LONG TERM...WED THROUGH SUN NIGHT. 500MB 5-WAVE CHARTS INDICATE UPPER LEVEL TROUGH LINGERING OVER STATE THROUGH WED NIGHT..THEN ON THU THE JET STREAM SPLITS INTO ITS TWO BRANCHES. THIS LEAVES EASTERN IDAHO IN BETWEEN THE TWO STREAMS OF ENERGY...WITH STORM TRACKS OVER THE SOUTHERN TIER OF THE U.S. AND CENTRAL CANADA. SO THINGS BEGIN TO DRY OUT BY THU NIGHT AS NORTHWESTERLY UPPER LEVEL FLOW SETTLES OVER THE PAC NORTHWEST. BY SAT...WEAK UPPER LEVEL RIDGING IN THE LONGWAVE PATTERN INDICATES EVEN LOWER POP THREAT FOR THE TAIL END OF THE FORECAST. ECMWF AND GFS/LR ARE IN GOOD AGREEMENT THROUGH THU NIGHT WITH THIS SCENARIO...THEN GFS/LR HAS DEEPER UPPER LEVEL LOW DIGGING SLOWLY INTO THE CALIFORNIA COAST COMPARED TO THE LOW AMPLITUDE FASTER OPEN WAVE OF THE EUROPEAN GUIDANCE. SO HAVE NOT REDUCED POPS TO ZERO. MESSICK AVIATION...SECOND WAVE OF RAIN/SNOW STILL EXPECTED...ALTHOUGH RADAR INDICATES PROGRESS IS SLOW. WILL DELAY ONSET OF IFR BY A COUPLE MORE HOURS. STILL EXPECTING MODERATE TO STRONG POST-FRONTAL WESTERLY WINDS STARTING SOMETIME IN THE LATE MORNING. WINDS NOT REALLY EXPECTED TO SUBSIDE MUCH...AND LOW LEVEL MOISTURE MAY NOT ALLOW MUCH IMPROVEMENT IN CEILING/VSBY UNTIL LATE TONIGHT. GOOD CONVERGENCE POSSIBLE TONIGHT AS WELL WITH NORTH TO NORTHWEST WINDS AT 700MB AND MODERATE SOUTHWESTERLY BOUNDARY LAYER WINDS...WHICH ADDS TO THE UNLIKELIHOOD OF ANY CLEARING. IN FACT...LOCALLY HEAVY SNOWFALL IS POSSIBLE SOMEWHERE IN THE SNAKE RIVER PLAIN. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 15, 6:05 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 605 AM MST SUN JAN 15 2006 IDZ017>025-031-032-161300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 605 AM MST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS CAN BE EXPECTED TO CONTINUE OVER THE MOUNTAINS TODAY ...WITH A FEW MORE INCHES OF ACCUMULATION. OVER THE SNAKE RIVER PLAIN...1 TO 3 INCHES OF SNOW CAN BE EXPECTED LATER THIS MORNING AND AFTERNOON...ALONG WITH STRONG SOUTHWEST WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ANOTHER PACIFIC STORM SYSTEM IS DUE LATE MONDAY NIGHT THROUGH WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN THE MOUNTAINS. A FEW INCHES OF SNOW IS ALSO POSSIBLE IN THE SNAKE RIVER PLAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:43 PM MST | Winter Storm Watch | PIH | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.